Alert archive / New Jersey / Coastal Flood Statements in 2017

Coastal Flood Statement 24, NWS New York, NY

July 25, 2017Kings County, Richmond County, New York; Essex County, Hudson County, Union County, New Jersey

NWS New York, NY issued this coastal flood statement at Jul 25, 2017, 2:07 PM EDT for Kings County, Richmond County, New York; Essex County, Hudson County, Union County, New Jersey. It took effect at Jul 25, 2017, 9:00 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2017, 2:07 PM EDT (18:07 UTC)
In effect from
Jul 25, 2017, 9:00 PM EDT
Expired
Jul 26, 2017, 12:00 AM EDT
In force
3 hr
Issued by
NWS New York, NY

Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Kings County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 84 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WHUS41 KOKX 251807
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
207 PM EDT TUE JUL 25 2017

...HIGH RIP CURRENT RISK AT THE ATLANTIC BEACHES THROUGH THIS
EVENING...

...MINOR COASTAL FLOODING ACROSS THE SOUTH SHORE BAYS AND
LOWER NEW YORK HARBOR TONIGHT...

NYZ178-179-260215-
/O.CON.KOKX.CF.Y.0018.170726T0100Z-170726T0400Z/
/O.CON.KOKX.RP.S.0010.000000T0000Z-170726T0100Z/
SOUTHERN QUEENS-SOUTHERN NASSAU-
207 PM EDT TUE JUL 25 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...

* LOCATION...THE SOUTH SHORE BAYS OF QUEENS AND NASSAU COUNTIES 
  FOR COASTAL FLOODING AND THE ATLANTIC BEACHES FOR THE HIGH RIP 
  CURRENT RISK.

* TIDAL DEPARTURE...1 TO 1 1/2 FT ABOVE NORMAL.

* TIMING...HIGH RIP CURRENT RISK THROUGH THIS EVENING AND AT THE 
  TIME OF HIGH TIDE TONIGHT FOR MINOR COASTAL FLOODING.

* IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR 
  BASEMENTS. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY 
  ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE... 
  AND ANY IMPACT TO PROPERTY IS MINIMAL.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND
PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY
SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND
POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND
FLOAT...AND DO NOT SWIM AGAINST THE CURRENT.  IF ABLE...SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
.................................(MLLW/NGVD).................

JAMAICA BAY NY.......1101 PM....7.8-8.3/5.6-6.1......MINOR...
FREEPORT GAUGE NY....1059 PM....5.3-5.8/4.5-5.0......MIN-MOD.

$$

NYZ075-260215-
/O.NEW.KOKX.CF.S.0024.170726T0100Z-170726T0400Z/
/O.CON.KOKX.RP.S.0010.000000T0000Z-170726T0100Z/
KINGS (BROOKLYN)-
207 PM EDT TUE JUL 25 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

...LOCALIZED MINOR COASTAL FLOODING...

* LOCATION...SOUTH SHORE BAYS OF BROOKLYN AND THE ATLANTIC BEACHES FOR
  THE HIGH RIP CURRENT RISK.

* TIMING...THROUGH THIS EVENING FOR THE HIGH RIP CURRENT RISK AND
  AT THE TIME OF HIGH TIDE TONIGHT FOR THE LOCALIZED MINOR COASTAL
  FLOODING.

* TIDAL DEPARTURE...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* IMPACTS...LOCALIZED MINOR COASTAL FLOODING IS POSSIBLE.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND
PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY
SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND
POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND
FLOAT...AND DO NOT SWIM AGAINST THE CURRENT.  IF ABLE...SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

NJZ006-108-NYZ074-260215-
/O.NEW.KOKX.CF.S.0024.170726T0100Z-170726T0400Z/
HUDSON-EASTERN UNION-RICHMOND (STATEN ISLAND)-
207 PM EDT TUE JUL 25 2017

...LOCALIZED MINOR COASTAL FLOODING...

* LOCATION...SHORELINES OF LOWER NEW YORK HARBOR, INCLUDING 
  AREAS ADJACENT TO NEWARK BAY, THE ARTHUR KILL, AND HACKENSACK RIVER. 

* TIMING...AROUND THE TIME OF HIGH TIDE LATE TONIGHT.

* TIDAL DEPARTURE...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* IMPACTS...LOCALIZED MINOR COASTAL FLOODING IS POSSIBLE.

$$

NYZ080-081-260100-
/O.CON.KOKX.RP.S.0010.000000T0000Z-170726T0100Z/
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
207 PM EDT TUE JUL 25 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* LOCATION...THE ATLANTIC BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND
PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY
SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND
POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND
FLOAT...AND DO NOT SWIM AGAINST THE CURRENT.  IF ABLE...SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
2 follow-up statements
794 
WHUS41 KOKX 251814
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
214 PM EDT TUE JUL 25 2017

...HIGH RIP CURRENT RISK AT THE ATLANTIC BEACHES THROUGH THIS
EVENING...

...MINOR COASTAL FLOODING ACROSS THE SOUTH SHORE BAYS AND LOWER
NEW YORK HARBOR TONIGHT...

NYZ178-179-260200-
/O.CON.KOKX.CF.Y.0018.170726T0100Z-170726T0400Z/
/O.CON.KOKX.RP.S.0010.000000T0000Z-170726T0100Z/
SOUTHERN QUEENS-SOUTHERN NASSAU-
214 PM EDT TUE JUL 25 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...

* LOCATION...THE SOUTH SHORE BAYS OF QUEENS AND NASSAU COUNTIES 
  FOR COASTAL FLOODING AND THE ATLANTIC BEACHES FOR THE HIGH RIP 
  CURRENT RISK.

* TIDAL DEPARTURE...1 TO 1 1/2 FT ABOVE NORMAL.

* TIMING...HIGH RIP CURRENT RISK THROUGH THIS EVENING AND AT THE 
  TIME OF HIGH TIDE TONIGHT FOR MINOR COASTAL FLOODING.

* IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR 
  BASEMENTS. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY 
  ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE... 
  AND ANY IMPACT TO PROPERTY IS MINIMAL.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND
PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY
SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND
POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND
FLOAT...AND DO NOT SWIM AGAINST THE CURRENT.  IF ABLE...SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
.................................(MLLW/NGVD).................

JAMAICA BAY NY.......1101 PM....7.8-8.3/5.6-6.1......MINOR...
FREEPORT GAUGE NY....1059 PM....5.3-5.8/4.5-5.0......MIN-MOD.

$$

NJZ106-260200-
/O.EXA.KOKX.CF.S.0024.170726T0100Z-170726T0400Z/
EASTERN ESSEX-
214 PM EDT TUE JUL 25 2017

...LOCALIZED MINOR COASTAL FLOODING...

* LOCATION...SHORELINES OF LOWER NEW YORK HARBOR, INCLUDING 
  AREAS ADJACENT TO NEWARK BAY, THE ARTHUR KILL, AND HACKENSACK RIVER. 

* TIMING...AROUND THE TIME OF HIGH TIDE LATE TONIGHT.

* TIDAL DEPARTURE...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* IMPACTS...LOCALIZED MINOR COASTAL FLOODING IS POSSIBLE.

$$

NYZ075-260200-
/O.CON.KOKX.RP.S.0010.000000T0000Z-170726T0100Z/
/O.CON.KOKX.CF.S.0024.170726T0100Z-170726T0400Z/
KINGS (BROOKLYN)-
214 PM EDT TUE JUL 25 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

...LOCALIZED MINOR COASTAL FLOODING...

* LOCATION...SOUTH SHORE BAYS OF BROOKLYN AND THE ATLANTIC BEACHES FOR
  THE HIGH RIP CURRENT RISK.

* TIMING...THROUGH THIS EVENING FOR THE HIGH RIP CURRENT RISK AND
  AT THE TIME OF HIGH TIDE TONIGHT FOR THE LOCALIZED MINOR COASTAL
  FLOODING.

* TIDAL DEPARTURE...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* IMPACTS...LOCALIZED MINOR COASTAL FLOODING IS POSSIBLE.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND
PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY
SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND
POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND
FLOAT...AND DO NOT SWIM AGAINST THE CURRENT.  IF ABLE...SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

NJZ006-108-NYZ074-260200-
/O.CON.KOKX.CF.S.0024.170726T0100Z-170726T0400Z/
HUDSON-EASTERN UNION-RICHMOND (STATEN ISLAND)-
214 PM EDT TUE JUL 25 2017

...LOCALIZED MINOR COASTAL FLOODING...

* LOCATION...SHORELINES OF LOWER NEW YORK HARBOR, INCLUDING 
  AREAS ADJACENT TO NEWARK BAY, THE ARTHUR KILL, AND HACKENSACK RIVER. 

* TIMING...AROUND THE TIME OF HIGH TIDE LATE TONIGHT.

* TIDAL DEPARTURE...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* IMPACTS...LOCALIZED MINOR COASTAL FLOODING IS POSSIBLE.

$$

NYZ080-081-260100-
/O.CON.KOKX.RP.S.0010.000000T0000Z-170726T0100Z/
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
214 PM EDT TUE JUL 25 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* LOCATION...THE ATLANTIC BEACHES.

* RIP CURRENT RISK...HIGH.

* SURF HEIGHT...4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS AND NEAR STRUCTURES SUCH AS GROINS...JETTIES...AND
PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY
SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND
POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT...RELAX AND
FLOAT...AND DO NOT SWIM AGAINST THE CURRENT.  IF ABLE...SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
128 
WHUS41 KOKX 260058
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
858 PM EDT TUE JUL 25 2017

...MINOR COASTAL FLOODING ACROSS THE SOUTH SHORE BAYS AND LOWER
NEW YORK HARBOR TONIGHT...

NYZ178-179-260400-
/O.EXP.KOKX.RP.S.0010.000000T0000Z-170726T0100Z/
/O.CON.KOKX.CF.Y.0018.170726T0100Z-170726T0400Z/
SOUTHERN QUEENS-SOUTHERN NASSAU-
858 PM EDT TUE JUL 25 2017

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...HIGH RIP CURRENT RISK WILL EXPIRE AT 9 PM EDT THIS EVENING...

* LOCATION...THE SOUTH SHORE BAYS OF QUEENS AND NASSAU COUNTIES.

* TIDAL DEPARTURE...1 TO 1 1/2 FT ABOVE NORMAL.

* TIMING...AT THE TIME OF HIGH TIDE TONIGHT.

* IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR 
  BASEMENTS. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY 
  ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE... 
  AND ANY IMPACT TO PROPERTY IS MINIMAL.

...SOUTH SHORE BAYS WATER LEVELS FOR TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. 
.................................(MLLW/NGVD).................

JAMAICA BAY NY.......1101 PM....7.8-8.3/5.6-6.1......MINOR...
FREEPORT GAUGE NY....1059 PM....5.3-5.8/4.5-5.0......MIN-MOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

NYZ075-260400-
/O.EXP.KOKX.RP.S.0010.000000T0000Z-170726T0100Z/
/O.CON.KOKX.CF.S.0024.170726T0100Z-170726T0400Z/
KINGS (BROOKLYN)-
858 PM EDT TUE JUL 25 2017

...HIGH RIP CURRENT RISK WILL EXPIRE AT 9 PM EDT THIS EVENING...

THE HIGH RIP CURRENT RISK HAS COME TO AN END. 

$$

NYZ080-081-260200-
/O.EXP.KOKX.RP.S.0010.000000T0000Z-170726T0100Z/
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
858 PM EDT TUE JUL 25 2017

...HIGH RIP CURRENT RISK WILL EXPIRE AT 9 PM EDT THIS EVENING...

THE HIGH RIP CURRENT RISK HAS COME TO AN END. 

$$

NJZ006-106-108-NYZ074-260400-
/O.CON.KOKX.CF.S.0024.170726T0100Z-170726T0400Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)-
858 PM EDT TUE JUL 25 2017

...LOCALIZED MINOR COASTAL FLOODING...

* LOCATION...SHORELINES OF LOWER NEW YORK HARBOR, INCLUDING 
  AREAS ADJACENT TO NEWARK BAY, THE ARTHUR KILL, AND HACKENSACK 
  RIVER.

* TIMING...AROUND THE TIME OF HIGH TIDE LATE TONIGHT.

* TIDAL DEPARTURE...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* IMPACTS...LOCALIZED MINOR COASTAL FLOODING IS POSSIBLE.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jul 25, 10:33 AM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 25, 10:33 AM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service New York NY
1033 AM EDT Tue Jul 25 2017

.SYNOPSIS...
High pressure will build over the area through Wednesday before
moving offshore Wednesday night. A warm front will lift toward
the area late Thursday, followed by low pressure and a cold
front on Friday. High pressure will build across this weekend
before another low passes to the south early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Minor adjustments with this update.

Clouds will linger today as a weak low passes to the south and
east. Upper trough could kick off a light shower or two, per
high res models, along with NWP runs.

Otherwise, expect cool conditions with high temperatures in the
upper 60s/lower 70s as high pressure builds to the north and ENE
flow persists.

There remains a high risk of rip currents at ocean beaches
through today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
High pressure will provide another unseasonably cool night with
clearing skies. Low temperatures overnight will be in the
mid/upper 50s inland and lower 60s along the coast. The high
will remain in control on Wednesday before pushing offshore
Wednesday night. High temperatures on Wednesday will be in the
mid/upper 70s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Upper level shortwave that is expected to dive out of central
Canada, the Great Lakes region, then across the area Friday into
Saturday, will need to be watched as global models differ on
strength of this feature. Across eastern Canada, cutoff low develops
this weekend, with lingering trough extending across the northeast
states. As the weekend progresses, this low moves northeast.

At the surface, high pressure to the east gives way to a weak warm
front late Thursday. Sfc low pressure tracks across the Ohio Valley
Thursday, then toward the mid Atlantic coast early Friday. Due to
differences aloft in the models, placement of sfc low, and strength
of the low differs somewhat. At this time, it appears that consensus
would place the low just to our south, along a cold frontal boundary
Friday. This low moves east by Saturday, as high pressure builds
from the west/northwest. This high should remain in control Saturday
through Monday.

As for sensible weather, shower chances increase late Thursday, with
the best chance for showers, possible thunderstorms Thursday night
into Friday. Still uncertainty with this system, but there is the
potential for significant rainfall. Thereafter, dry conditions
prevail.

Do not foresee large temperatures differences/swings, with near
normal readings anticipated.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
High pressure builds over the terminals through much of the TAF
period, shifting offshore Wednesday afternoon into Wednesday
night.

MVFR cigs should last much of the day with some improvements to
VFR late this afternoon and more widespread improvement to VFR
tonight. Mainly VFR conditions then prevail through Wednesday.

Winds ENE to NE 10 kt or less for most terminals. There is a
chance winds could go E-ESE at KBDR and SE at KGON this
afternoon.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts,
can be found at http:/www.weather.gov/zny/n90

KJFK TAF Comments: AMD likely to fine tune changes in flight
category. The haze potential forecast is GREEN, which implies
slant range visibility more than 6SM outside of cloud.

KLGA TAF Comments: AMD likely to fine tune changes in flight
category. The haze potential forecast is GREEN, which
implies slant range visibility more than 6SM outside of cloud.

KEWR TAF Comments: AMD likely to fine tune changes in flight
category. The haze potential forecast is GREEN, which
implies slant range visibility more than 6SM outside of cloud.

KTEB TAF Comments: AMD likely to fine tune changes in flight
category.

KHPN TAF Comments: AMD likely to fine tune changes in flight
category.

KISP TAF Comments: AMD likely to fine tune changes in flight
category.

.OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
.Wednesday...VFR. Winds becoming more SE-S near 10 kt or less in
the afternoon.
.Thursday...MVFR conds possible, with chance of showers and
possibly a tstm.
.Thursday night and Friday...MVFR or lower conds possible, with
a chance of showers and tstms, as low pressure passes by.
Confidence is low on exact timing and placement of any heavier
rain and tstms. Heavier rain appears more likely to pass just to
the south Fri morning, but it is too early to be certain. Worst
case would be a high impact event for the AM push.
.Friday night...mainly VFR.
.Saturday...VFR.

&&

.MARINE...
Small craft conditions expected across ocean waters through
this evening, primarily for seas. High pressure builds across
the area waters on Wednesday.

High pressure departs Wednesday night, giving way to a warm
front Thursday, then low pressure and associated cold front
Thursday night through Friday.

The low and cold front pass east Friday night as high pressure
builds.

Through the late week period, sub SCA conditions are generally
expected. The only exception could be late Thursday night into
Friday. Much depends on eventual strength of the low as it moves
across the waters.

Seas should remain 5 ft or less Wednesday night through Saturday,
but the late Thursday night through Friday time frame needs to be
monitored as the storm impacts the local waters.

&&

.HYDROLOGY...
No hydrologic impacts expected through Wednesday. Additional
rainfall is possible Thursday night through Friday, with a
corresponding low chance for urban and poor drainage flooding.

&&

.TIDES/COASTAL FLOODING...
Astronomical high tides continue to run high, especially during
the high tide cycle at night. Along the south shore bays of
Nassau and Queens, less than a foot departure is needed to reach
minor flooding thresholds. Departures there should run around 1
foot above. As such, a coastal flood advisory has been issued
for these areas for tonight's high tide cycle.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
     080-081-178-179.
     Coastal Flood Advisory from 9 PM this evening to midnight EDT
     tonight for NYZ178-179.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ350-
     353-355.

&&

SYNOPSIS...Fig/PW
NEAR TERM...Fig/DW/PW
SHORT TERM...Fig
LONG TERM...PW
AVIATION...Goodman/JM
MARINE...Fig/PW
HYDROLOGY...Fig/PW
TIDES/COASTAL FLOODING...//
Hazardous weather outlook, Jul 25, 3:15 AM EDT, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
315 AM EDT Tue Jul 25 2017

NYZ075-080-081-260715-
Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk-
315 AM EDT Tue Jul 25 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ178-179-260715-
Southern Queens-Southern Nassau-
315 AM EDT Tue Jul 25 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-260715-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk-
Northern Queens-Northern Nassau-
315 AM EDT Tue Jul 25 2017

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-260715-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
315 AM EDT Tue Jul 25 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:25 AM EDTCoastal Flood AdvisoryOKXNassau, Queens20 hr

Nearby

Coastal Flood Statements in New Jersey, 2017Coastal Flood Statements in New York, 2017Every coastal flood statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.